Alert archive / New Jersey / Flash Flood Warnings in 2018

Flash Flood Warning 22, NWS New York, NY

August 11, 2018Bergen County, Essex County, Passaic County, New Jersey

NWS New York, NY issued this flash flood warning at Aug 11, 2018, 3:57 PM EDT for Bergen County, Essex County, Passaic County, New Jersey. It was in force for 2 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2018, 3:57 PM EDT (19:57 UTC)
Expired
Aug 11, 2018, 6:00 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ

The radar

The Philadelphia radar (KDIX), 104 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 4:55 PM EDTFLASH FLOODPackanack Lake, NJGINA MARIE COURT AND LAKE DRIVE EAST FLOODED AND IMPASSABLE.
Aug 11, 5:00 PM EDTFLASH FLOODCaldwell, NJBLOOMFIELD AVENUE AT RYERSON AVENUE CLOSED DUE TO FLOODING.
Aug 11, 5:40 PM EDTFLASH FLOODPaterson, NJFLOODING ON I-80 BOTH DIRECTIONS AT EXIT 59-MARKET ST.
Aug 11, 5:44 PM EDTFLASH FLOODClifton, NJFLOODING ON US 46 WESTBOUND AT NJ 20. ALL LANES CLOSED.
Aug 11, 5:55 PM EDTFLASH FLOODClifton, NJFLOODING ON GARDEN STATE PARKWAY SOUTHBOUND AT EXIT 153- NJ 3.
Aug 11, 5:55 PM EDTFLASH FLOODClifton, NJROUTE 3 IN BOTH DIRECTIONS CLOSED DUE TO FLOODING AT GARDEN STATE PARKWAY.
Aug 11, 6:00 PM EDTFLASH FLOODClifton, NJFLOODING ON ROUTE 46 BOTH DIRECTIONS WEST OF CR628/PIAGET AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

910 
WGUS51 KOKX 111957
FFWOKX
NJC003-013-031-112200-
/O.NEW.KOKX.FF.W.0022.180811T1957Z-180811T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
357 PM EDT SAT AUG 11 2018

The National Weather Service in Upton NY has issued a

* Flash Flood Warning for...
  Central Passaic County in northeastern New Jersey...
  Northwestern Bergen County in northeastern New Jersey...
  Essex County in northeastern New Jersey...

* Until 600 PM EDT.

* At 356 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has 
  already fallen in the past hour. Flash flooding is expected to 
  begin shortly.

* Some locations that will experience flooding include...
  Paterson, Wayne, Orange, Paramus, Ridgewood, Millburn, Pompton
  Lakes, Caldwell, Hawthorne, Bloomingdale, Fairfield, Clifton, West
  Orange, Montclair and Fair Lawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4072 7433 4074 7437 4076 7436 4076 7438
      4079 7437 4082 7433 4086 7432 4087 7434
      4090 7434 4090 7427 4091 7427 4093 7429
      4097 7428 4098 7430 4100 7430 4103 7443
      4104 7442 4110 7427 4099 7403 4072 7427

$$

JM
1 follow-up statement
513 
WGUS71 KOKX 112106
FFSOKX

Flash Flood Statement
National Weather Service New York NY
506 PM EDT SAT AUG 11 2018

NJC003-013-031-112200-
/O.CON.KOKX.FF.W.0022.000000T0000Z-180811T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Passaic NJ-Bergen NJ-Essex NJ-
506 PM EDT SAT AUG 11 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
CENTRAL PASSAIC...NORTHWESTERN BERGEN AND ESSEX COUNTIES...

At 503 PM EDT, Doppler radar indicated heavy rain across the warned 
area. Up to two inches of rain has already fallen. Flash flooding is 
already occurring, including on the Peckman River near Verona.

Some locations that will experience flooding include...
Paterson, Wayne, Orange, Paramus, Ridgewood, Millburn, Pompton Lakes,
Caldwell, Hawthorne, Bloomingdale, Fairfield, Clifton, West Orange,
Montclair and Fair Lawn.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4072 7433 4074 7437 4076 7436 4076 7438
      4079 7437 4082 7433 4086 7432 4087 7434
      4090 7434 4090 7427 4091 7427 4093 7429
      4097 7428 4098 7430 4100 7430 4103 7443
      4104 7442 4110 7427 4099 7403 4072 7427

$$

MALOIT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:03 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 11, 2:03 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service New York NY
203 PM EDT Sat Aug 11 2018

.SYNOPSIS...
A frontal boundary will waver near the area through early next
week, with waves of low pressure riding along it. The front may
move offshore from Wednesday into Thursday, with another low and
frontal boundary expected to approach next Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
An upper trough over the Great Lakes will continue to amplify
and drift eastward through tonight as the western Atlantic ridge
holds. The upper trough begins to cut off after 00Z Sun,
becoming cut off by 12Z. In between the trough and ridge a deep
and moist SW flow will persist over the region. There will be a
brief break in the precipitation as one shortwave moves to the
northeast. There was some clearing occurring behind the wave
across southeastern Pennsylvania into southern New Jersey, and
will briefly move into the western areas, northeastern New
Jersey this afternoon. Additional shortwave energy will rotate
into the region this afternoon and with some heating and a
stationary boundary in the vicinity, showers and thunderstorms
are forecast to develop once again.

The mesoscale predictability of where the heaviest convective
rainfall axes will lie across the Tri-State region today is low,
but moderate potential exists for locally torrential rain and
localized swaths of flash flooding through this afternoon.
A Flash Flood Watch continues for the area through 8 am Sunday,
although primary threat looks to be through around midnight.
See hydrology section for more details on impacts.

There is a low prob for a few strong thunderstorms, with wet
microburst potential, mainly across NYC/NJ metro and LI with the
area lying on a moderate instability gradient, in a generally
weak shear environment.

There is generally a low risk for rip current development
Sunday, although could be locally moderate around the times of
low tide.

&&

.SHORT TERM /SUNDAY/...
Heavy rain/flash flood focus/trigger becomes less clear
overnight into Sunday, with initial organized southern stream
shortwave energy moving NE, but train of subsequent convectively
induced vorts expected to continue up the coast. Indication
also that the stationary boundary over the area today may sink
south of the region in the wake of the shortwave tonight as the
developing upper low sinks farther south, and ridging builds
slightly into New England. This would bring in a slightly drier
and more stable airmass.

Based on above, and waning diurnal instability, expecting a
decrease in intensity/coverage of rain showers/thunderstorms
activity after midnight into early Sunday morning.

On Sunday, with a slightly drier but still marginally unstable
airmass across the region on the NE side of the developing
closed low, the threat for diurnal scattered shower and
thunderstorm activity exists. Slow storm motion will present a
localized threat for flash flooding. At this time appears the
frontal boundary may be just south of the region, but if it
works north into LI/NYC could be potential focus for more
organized shower/tstm activity and flooding.

There is generally a low risk for rip current development
Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Unsettled weather continues Sunday Night into early next week
as an upper low remains blocked to our west before finally
opening and passing across the area by mid week next week. Brief
ridging aloft late Wednesday-Thursday gives way to another
shortwave late in the week.

Models differ on strength and timing of early to mid week
shortwave, and again with the late week shortwave.

At this time, it appears the Sunday Night through Monday time
frame will be rather wet as a wave of low pressure approaches
from the south and passes Monday. If the upper low/trough opens
and moves east as expected, slightly drier conditions are
anticipated in the Tuesday night through Thursday time frame.
Friday may be unsettled, depending on the shortwave strength,
front and low.

Temps remain seasonably warm, if not above normal mid week behind a
weak front. A westerly wind, and sunshine could boost temps close to
90 in spots Wed-Thu. Clouds Sunday-Tue should keep temps closer to
normal.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Mainly MVFR-VFR with periods of showers and thunderstorms. Main
thunderstorm activity expected to move through the airspace
from around 21-02Z. Gusts up to 30 kt and locally IFR conditions
may be possible in any heavier showers and thunderstorms that
develop.

With the stationary front over the area, winds will be light
northeast to southeast, then decrease overnight becoming light
and variable at times. Lingering moisture may allow the
development of fog and/or stratus overnight.

.OUTLOOK FOR 18Z SUNDAY THROUGH WEDNESDAY...
.Sunday-Monday...MVFR or lower in showers and possible
thunderstorms. Local IFR possible.
.Tuesday-Wednesday...MVFR or lower possible with a chance of
showers and thunderstorms.

&&

.MARINE...
Winds and seas forecast on track with no changes at this time.

Sub SCA conditions expected through midweek with a stalled
frontal boundary over/near the waters.

&&

.HYDROLOGY...
Potential for training of showers and thunderstorms along a
stalled frontal boundary into this evening, producing rainfall
rates of at least 1-2 inches per hour. Basin average 1 to 2
inches of rain are likely for much of the region through this
evening, with potential for localized swaths of 3 to 5 inches of
rain.

Predictability is low on exactly where these axes of training
activity set up, but areas of minor urban and poor drainage
flooding are likely into this evening, with localized swaths of
flash flooding possible. In addition, flash flooding along
quick reacting creeks, streams and small rivers will be
realized if the higher end rainfall amounts fall across the
already wet NE NJ, Lower Hud, and SW CT river basins.

An additional 1 to 2 inches of rain is possible Sunday into
Monday, with additional rounds of diurnal convection possible
Tue and Wed. This may pose additional urban/poor drainage and
small stream flooding threats through early next week.

&&

.TIDES/COASTAL FLOODING...
Astronomical tides will be peaking with the new moon today. All
that is needed in most cases is around half foot or less of
tidal departures to reach minor coastal flooding.

Minor coastal flooding is expected with this evening/nighttime
high tide across vulnerable locales along the south shore bays
of Queens and Nassau, and along Coastal SW CT and Westchester.
Water levels will likely be touched or slightly exceeded across
vulnerable locales along Lower NY/NJ harbor and adjacent tidally
affected waterways as well as along Western LI Sound.

Another cycle of minor flooding is possible with the Sun Night
high tides, although highs tides will be slightly lower than
Saturday night's.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Sunday morning for CTZ005>012.
     Coastal Flood Advisory from 11 PM this evening to 1 AM EDT
     Sunday for CTZ009.
NY...Flash Flood Watch through Sunday morning for NYZ067>075-
     078>081-176>179.
     Coastal Flood Advisory from 11 PM this evening to 1 AM EDT
     Sunday for NYZ071.
     Coastal Flood Advisory from 7 PM this evening to midnight EDT
     tonight for NYZ178-179.
NJ...Flash Flood Watch through Sunday morning for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...NV
NEAR TERM...19/NV
SHORT TERM...NV
LONG TERM...PW
AVIATION...MD
MARINE...19/NV/PW
HYDROLOGY...NV/PW
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Aug 11, 3:21 PM EDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
321 PM EDT Sat Aug 11 2018

CTZ005>008-010>012-NJZ002-004-006-103>108-NYZ067>070-072>075-078>081-
176-177-121030-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-
321 PM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-NYZ071-121030-
Southern Fairfield-Southern Westchester-
321 PM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM
EDT SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO
2 AM EDT MONDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeastern New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-179-121030-
Southern Queens-Southern Nassau-
321 PM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM SUNDAY TO MIDNIGHT EDT
SUNDAY NIGHT...

This Hazardous Weather Outlook is for southeastern New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-121030-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
321 PM EDT Sat Aug 11 2018

This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 11, 10:42 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1042 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     FLASH FLOOD      FLUSHING                40.77N  73.84W
08/11/2018                   QUEENS             NY   LAW ENFORCEMENT

            FLOODED BASEMENTS ON 28TH STREET DUE TO HEAVY RAIN.

&&

TM
Local storm report, Aug 11, 11:40 AM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1140 AM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 AM     FLOOD            CALVERTON               40.92N  72.76W
08/11/2018                   SUFFOLK            NY   NWS EMPLOYEE

            ONE LANE OF RT 25 CLOSED DUE TO FLOODING.

0605 AM     TSTM WND DMG     RIDGE                   40.91N  72.88W
08/11/2018                   SUFFOLK            NY   NWS EMPLOYEE

            NUMEROUS LARGE TREE BRANCHES DOWN ON FARM ALONG RT 25.

0740 AM     FLASH FLOOD      FANWOOD                 40.64N  74.39W
08/11/2018                   UNION              NJ   TRAINED SPOTTER

            WIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM
            VEHICLES.

0740 AM     FLASH FLOOD      SCOTCH PLAINS           40.63N  74.37W
08/11/2018                   UNION              NJ   TRAINED SPOTTER

            WIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM
            VEHICLES.

0743 AM     LIGHTNING        SUMMIT                  40.71N  74.37W
08/11/2018                   UNION              NJ   CO-OP OBSERVER

            LIGHTNING HIT HOME AND CAUSED HOUSE FIRE ON ASHWOOD DR.

0828 AM     FLASH FLOOD      MANHATTAN               40.78N  73.97W
08/11/2018                   NEW YORK           NY   BROADCAST MEDIA

            FLOODING ON THE FDR EXPRESSWAY. WATER UP TO CAR
            BOTTOMS.

0831 AM     FLASH FLOOD      HARRISON                40.74N  74.15W
08/11/2018                   HUDSON             NJ   LAW ENFORCEMENT

            FRANK E. ROGERS BLVD UNDER WATER NEAR PATHWAY STATION
            IN HARRISON.

0850 AM     FLASH FLOOD      EDGEWATER               40.82N  73.98W
08/11/2018                   BERGEN             NJ   BROADCAST MEDIA

            CARS STRANDED ON RIVER RD IN EDGEWATER DUE TO FLASH
            FLOODING.

0851 AM     FLASH FLOOD      JERSEY CITY             40.71N  74.06W
08/11/2018                   HUDSON             NJ   LAW ENFORCEMENT

            MANHOLE COVERS BEING PUSHED UP CAUSING FLASH FLOODING
            ON DANFORTH AVE.

0900 AM     FLASH FLOOD      HOBOKEN                 40.74N  74.03W
08/11/2018                   HUDSON             NJ   SOCIAL MEDIA

            SEVERAL ROADS FLOODED AROUND CITY. SOME IMPASSABLE.

0930 AM     FLASH FLOOD      QUEENS                  40.75N  73.80W
08/11/2018                   QUEENS             NY   FIRE DEPT/RESCUE

            WATER RESCUE AT INTERSECTION OF ROCKAWAY BLVD AND
            BROOKVILLE BLVD.

1041 AM     FLASH FLOOD      FLUSHING                40.77N  73.84W
08/11/2018                   QUEENS             NY   LAW ENFORCEMENT

            FLOODED BASEMENTS ON 28TH STREET DUE TO HEAVY RAIN.

&&

TM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:27 AM EDTCoastal Flood StatementOKXEssex, Hudson, Union19 hr
Aug 11, 6:41 AM EDTAreal Flood AdvisoryOKXBergen, Essex, Passaic, Union2 hr
Aug 11, 6:52 AM EDTSpecial Weather StatementOKXEssex, Union53 min
Aug 11, 7:10 AM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Passaic, Union2 hr
Aug 11, 7:30 AM EDTAreal Flood AdvisoryOKXHudson90 min
Aug 11, 7:59 AM EDTAreal Flood AdvisoryOKXBergen, Hudson91 min
Aug 11, 8:09 AM EDTSpecial Weather StatementOKXHudson36 min
Aug 11, 8:14 AM EDTFlash Flood WarningOKXBergen, Hudson109 min
Aug 11, 2:57 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union2 hr
Aug 11, 4:39 PM EDTAreal Flood AdvisoryOKXBergen3 hr
Aug 11, 4:50 PM EDTCoastal Flood StatementOKXEssex, Hudson, Union33 hr
Aug 11, 5:30 PM EDTFlash Flood WarningOKXBergen2 hr
Aug 11, 5:50 PM EDTFlash Flood WarningOKXBergen, Essex, Passaic85 min
Aug 11, 6:02 PM EDTFlash Flood WarningOKXBergen, Essex, Passaic118 min
Aug 11, 6:11 PM EDTAreal Flood AdvisoryOKXHudson40 min
Aug 11, 7:55 PM EDTAreal Flood AdvisoryOKXEssex3 hr

Nearby

Flash Flood Warnings in New Jersey, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.